Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 41, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 30, 2005, 2:58 PM EDT for Miami-Dade County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2005, 2:58 PM EDT (18:58 UTC)
- Expired
- May 30, 2005, 3:27 PM EDT
- In force
- 29 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 30 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.0 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2157 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 301859 SVRMFL FLC086-301930- /O.NEW.KMFL.SV.W.0041.050530T1858Z-050530T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 258 PM EDT MON MAY 30 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA * UNTIL 330 PM EDT * AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED 9 MILES NORTHWEST OF KROME DETENTION CENTER...OR 20 MILES NORTHWEST OF KENDALL. THIS STORM WAS MOVING TO THE SOUTHEAST TOWARD TAMIAMI TRAIL...WEST OF KROME AVENUE...AT 5 MPH. * THE STORM WILL AFFECT... KROME DETENTION CENTER SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2593 8060 2582 8076 2563 8063 2576 8043 $$ CHRISTENSEN
1 follow-up statement
316 WWUS52 KMFL 301927 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 325 PM EDT MON MAY 30 2005 FLC086-301935- /O.CAN.KMFL.SV.W.0041.000000T0000Z-050530T1930Z/ MIAMI-DADE FL- 325 PM EDT MON MAY 30 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MIAMI-DADE COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAS WEAKENED. THUS THE WARNING HAS BEEN CANCELLED. HOWEVER A CLUSTER OF THUNDERSTORMS WILL CONTINUE TO PRODUCE HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS OVER THE EVERGLADES PORTION OF MIAMI-DADE NORTH OF HIGHWAY 41 THROUGH 430 PM. LAT...LON 2593 8060 2582 8076 2563 8063 2576 8043 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:26 PM EDT, 32 minutes earlier.
Area forecast discussion, May 30, 2:26 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 226 PM EDT MON MAY 30 2005 .DISCUSSION...MOS GUIDANCE THIS RUN INDICATING 40 TO 60 PERCENT 12-HOUR POPS MOST SOUTH FLORIDA ZONES NEXT COUPLE OF DAYS. MET VALUES A BIT HIGHER THAN MAV...BUT MAV HAS BEEN RUNNING A BIT LOW LAST FEW DAYS ANYWAY. MODELS ARE BRINGING A COUPLE OF WEAK SHORTWAVES AROUND THE BASE OF THE TROUGH THAT WILL BE MOVING INTO THE CENTRAL GULF. ALTHOUGH WEAK...THE WAVES CAN CERTAINLY IMPACT RAINFALL OVER SOUTH FLORIDA GIVEN THE INCREASED LOW-LEVEL MOISTURE CONTENT AND POTENT HEATING EACH DAY. HAVE BUMPED UP FORECAST POPS MORE IN LINE WITH GUIDANCE. EXPECT SCATTERED SHOWERS AND STORMS ALL ZONES THROUGH 48 HOURS...WITH NUMEROUS AFTERNOON STORMS MANY AREAS. TEMPERATURES WILL CONTINUE ON THE WARM SIDE. UPPER PATTERN WILL FLATTEN OUT MORE BY THE WEEKEND AND THE SURFACE RIDGE WILL STRENGTHEN AS IT MOVES NORTH. THIS WILL TRANSLATE TO LATE NIGHT AND MORNING SHOWERS EAST COAST AND AFTERNOON/EVENING STORMS INTERIOR AND WEST. && .MARINE...WINDS WILL BE MOSTLY SOUTHERLY NEXT COUPLE OF DAYS 15 KNOTS OR LESS THEN SHIFT TO SOUTHEAST ALL MARINE ZONES BEFORE THE WEEKEND. NO HIGHLIGHTS. && .FIRE WEATHER...MOISTURE WILL REMAIN HIGH THROUGH THE WEEK. NO PROBLEMS/CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 90 77 89 / 30 60 20 40 FORT LAUDERDALE 78 89 77 88 / 30 60 20 40 MIAMI 78 90 77 90 / 30 50 20 40 NAPLES 74 88 76 87 / 50 60 20 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, May 30, 4:02 AM EDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 402 AM EDT MON MAY 30 2005 FLZ063-066>075-302300- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 402 AM EDT MON MAY 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT ...A FEW STORMS COULD BE STRONG INTERIOR AND EAST COAST TODAY... ...CHANCE OF THUNDERSTORMS INTERIOR AND EAST COAST TODAY... ...SLIGHT CHANCE OF THUNDERSTORMS WEST COAST TODAY... THUNDERSTORMS: THE EAST AND WEST COAST SEA BREEZES ALONG WITH THE LAKE BREEZE SHOULD DEVELOP AND MOVE INLAND SLOWLY BEFORE GETTING PUSH BACK TO THE EAST COAST METRO AREAS LATE THIS AFTERNOON, AS SHOWERS AND THUNDERSTORMS DEVELOP ALONG THE SEA AND LAKE BREEZES. A FEW OF THE STORMS COULD EVEN BECOME STRONG LATE THIS AFTERNOON OVER THE INTERIOR AND EAST COAST AREAS WITH GUSTY WINDS...LOCALLY HEAVY RAINFALL...AND SMALL HAIL DUE TO THE COLDER AIR ALOFT OVER SOUTH FLORIDA. REMEMBER...IF YOU SEE ANY LIGHTNING OR HEAR THUNDER MOVE INSIDE UNTIL THE STORMS HAVE PASSED. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR THE INTERIOR AND EAST COAST AREAS THIS AFTERNOON AND EVENING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. BAXTER
In the hours before
Special weather statement, May 30, 2:42 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 242 PM EDT MON MAY 30 2005 FLZ066-070-301915- EASTERN COLLIER-HENDRY- 247 PM EDT MON MAY 30 2005 ...STRONG THUNDERSTORMS DEVELOPING OVER STATE ROAD 29... NATIONAL WEATHER SERVICE DOPPLER WEATHER RADAR IS SHOWING A STRONG THUNDERSTORM FORMING ALONG STATE ROAD 29 BETWEEN IMMOKALEE AND SUNNILAND IN NORTHEAST COLLIER COUNTY...MOVING NORTHEAST AT 10 MPH. THIS STORM WILL SHIFT ACROSS STATE ROAD 858...AND REMAIN NORTH OF THE HENDRY COUNTY CORRECTIONAL INSTITUTE. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 4:16 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 39 min |
| May 30, 5:00 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 45 min |
| May 30, 5:33 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 37 min |
| May 30, 6:33 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 27 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.